MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305901
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle sftygld 25x5/8 rb needle pulled out of hub.Complaint via email.The needles seem to not be seated correctly and are breaking off when used to draw up injections.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported that the needles may not be properly seated and that they are breaking off during use when drawing up injections.To support the investigation, the quality team received eight samples in unopened blister packaging and one photograph for evaluation.A visual inspection of the returned samples identified no defects or irregularities.The epoxy at the needle hub to needle junction was also found to be acceptable on all inspected units.The photograph provided depicts a needle hub with the safety mechanism assembled to a syringe; the needle is not present on the assembly and appears to be inserted into a vial.A device history record review was completed for material number 305901, lot 5351062.The review confirmed that all required visual inspections were performed and that no quality notifications were documented related to the reported condition.The lot was inspected and accepted in accordance with the inspection control plan and was approved for shipment.In addition, device history records for the needle lots used in the manufacture of the finished lot were reviewed.No documentation of this defect was identified throughout the production run of the reviewed lots.To date, no other similar events have been reported for this lot.Based on the investigation, including review of the photographic evidence, the customer reported symptom is confirmed.However, without the failed physical sample available for analysis, a probable root cause could not be determined.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24956486
Report Number1213809-2026-00215
Device Sequence Number17462909
Product Code FMI
UDI-Device Identifier00382903059010
UDI-Public(01)00382903059010
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305901
Device Lot Number5351062
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown